On the Structure of Linearly Compact Rings and Their Dualities

  • Dikran Dikranjan
  • Adalberto Orsatti
Part of the International Centre for Mechanical Sciences book series (CISM, volume 287)


In this work we study (left) linearly compact (i.e.) rings giving contributions in the following three directions.
  • A theorem of representation of any 1.e. ring as the endo-morphism ring of a module canonically associated to the ring. Then the structure of the module gives useful informations on the structure of the ring.

  • A duality theory which characterizes l.c. rings.

  • The existence of a pair of I.e. rings (the cobasic ring and the basic ring) canonically associated to a given l.c. ring.


Weak Topology Full Subcategory Division Ring Endomorphism Ring Discrete Topology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Pham Ngoc Ánh, “Duality of Modules over topological rings”, J. of Algebra 75 (1982) 395–425.CrossRefMATHGoogle Scholar
  2. 2.
    D. Dikranjan-A. Orsatti, “Sugli anelli linearmente cornpatti “, to appear in Atti del Convegno di Topo- logia at L’Aquila 1983 in Rendiconti del Circolo Matematico di Palermo.Google Scholar
  3. 3.
    D. Dikranjan - W Wieslaw, “Rings with only ideal topologies”, Com. Univ. San Pauli, 29, n.2(1980) 157–167.MATHMathSciNetGoogle Scholar
  4. 4.
    C. Faith, “Algebra II.. Ring Theory” , Berlin , 1976.Google Scholar
  5. 5.
    P. Gabriel, “Des categories abeliennes”,Bull. Soc. Math. France, 90, (1962) 323–448.MATHMathSciNetGoogle Scholar
  6. 6.
    H. Leptin, “Linear Kompakten Ringe und Moduln”, Math. Z. 62 (1955) 241–267.CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    H. Leptin, “Linear Kompakten Ringe und Moduln II”, Math. Z. 66 (1957) 289–327.CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    C. Menini, “Linearly Compact Rings and Strongly Quasi-Injective Modules”, Rend. Sem. Mat. Univ. Padova 65 (1980) 251–262.MathSciNetGoogle Scholar
  9. 9.
    C. Menini, “Linearly Compact Rings and Seifcogenerators”, to appear in Rend. Sem. Mat. Univ. Padova.Google Scholar
  10. 10.
    C. Menini-A. Orsatti, “Good Dualities and Strongly Quasi-Injective Modules”, Ann. Mat. Pura e Appl. 127 (1981), 182–230.MathSciNetGoogle Scholar
  11. 11.
    C. Menini-A. Orsatti, “Dualities between Categories of Topological Modules”, Communications in Algebra, 11 (1), (1983), 21–66.CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    C. Menini-A. Orsatti, “Topologically Left Artinian Rings”, to appear in J. of Algebra.Google Scholar
  13. 13.
    B. Müller, “Linear Compactness and Morita Duality”, J. of Algebra 16, (1970), 60–66.CrossRefMATHGoogle Scholar
  14. 14.
    U. Oberst, “Duality Theory for Grothendieck categories and Linearly compact rings”, J. of Algebra 15 (1970) 473–542.CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    A. Orsatti, “Dualita per alcune classi di moduli E-com-patti”, Ann. Mat. Pura e Appl. 113 (1977) 211–235.CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    A. Orsatti, “Anelli linearmente compatti e teoremi di Leptin” , Bollettino UMI (6) 1-A (1982) 331–357.MATHMathSciNetGoogle Scholar
  17. 17.
    A. Orsatti-V. Roselli, “A Characterization of Discrete Linearly Compact Rings by Means of a Duality” , Rend. Sem. Mat. Univ. Padova 64 (1981) 219–234.MATHMathSciNetGoogle Scholar
  18. 18.
    S. Warner, “Linearly Compact Rings and Modules”, Math. Ann. 197 , (1972) 29–43.CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    D. Zelinsky, “Linearly Compact Modules and Rings”, Am. J. Math. 75 (1953) 79–90.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Wien 1984

Authors and Affiliations

  • Dikran Dikranjan
    • 1
  • Adalberto Orsatti
    • 2
  1. 1.Bulgarian Academy of SciencesSofiaBulgaria
  2. 2.Istituto di Algebra e GeometriaPadovaItalia

Personalised recommendations